[protected-iframe id=”9363d2c5d6a8982ac53cff17ffa84d7d-29519643-31344442″ info=”http://player.theplatform.com/p/2E2eJC/nbcNewsOffsite?guid=nn_06_tco_aspirin_140505″ width=”635″ height=”500″ frameborder=”0″ scrolling=”no”]
The Food and Drug Administration is continuing to warn patients about painkillers like ibuprofen.
The FDA is asking manufacturers to change labels of many common over-the-counter medications, adding that they raise the risk of heart attack or stroke.
The warning includes drugs called nonsteroidal anti-inflammatory drugs or NSAIDS. Those include Advil, Motrin, Aleve and prescription arthritis drugs like Celebrex.
Many cough and cold medications also contain NSAIDS.
“There is no period of use shown to be without risk,” said Dr. Judy Racoosin, deputy director of FDA’s Division of Anesthesia, Analgesia and Addiction Products.
Experts say it doesn’t mean that people should stop taking NSAIDS, but add that they should stick to the lowest effective dose for the shortest amount of time.
Officials say you should stop taking NSAIDS and consult your doctor if you experience chest pain, trouble breathing, sudden weakness in one part of the body or sudden slurred speech.
Tylenol, known as acetaminophen, is not an NSAID.
Although aspirin is an NSAID, the revised warning does not apply to aspirin.